MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 DOT PROVENA MIDLINE 3FR SL PROVENA MIDLINE FULL KIT; MIDLINE CATHETER

C.R. BARD, INC. (BASD) -3006260740 DOT PROVENA MIDLINE 3FR SL PROVENA MIDLINE FULL KIT; MIDLINE CATHETER
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of refw1458 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported via medwatch "when the picc line was being removed the guide wire became stuck, and when it was removed the wire was frayed and the j tip had been lost.This fraying occurred distally along the guidewire very high up the humerus and the care provider did not feel that excessive force was used in advancing or retracting the guidewire.Radiology confirmed the retained guidewire fragment and determined that due to its small size, it was not clinically significant and risks inherent to attempted removal would outweigh any benefit." additional information received 03/29/2022: a detailed description of the placement: placed on or after (b)(6) 2022 in the right humerus after unsuccessful midline catheter placement.How was the break and/or retained segment discovered? are radiographic images available? x-ray.No images available.What type of imaging was used to verify broken piece in patient? are pictures available? x-ray.No images available.What type of catheter securement was utilized? n/a; as the broken piece was the guidewire.Was there any patient harm reported? if yes, please describe the harm, how it was treated and the outcome.No patient harm.Any long-term patient harm? no long term patient harm."retained piece of guidewire was determined to be in soft tissue, was not considered clinically significant, and the risk of removal outweighed the potential harm of leaving it in place.".

Brand Name
DOT PROVENA MIDLINE 3FR SL PROVENA MIDLINE FULL KIT
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kelsey erickson
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key14054019
Report Number3006260740-2022-01211
Device Sequence Number14640829
Product Code PND
UDI-Device Identifier00801741153990
UDI-Public(01)00801741153990
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K153393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS4153108BP
Device Lot NumberREFW1458
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/21/2022
Initial Report FDA Received Date04/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale